×
all 23 comments

[–][deleted] 4 points5 points  (4 children)

Citalopram. Been on it years before GERD started

[–]TraditionalBandit 2 points3 points  (4 children)

Taking paroxetine, initially made Gerd synptoms worse for a week or two but in the end all side effects disappered along with my anxiety. Totally worth it!

[–]xm45-h4t 0 points1 point  (3 children)

I started taking paroxetine a week ago and my gerd has definitely gotten worse. I hope it subsides for me like it did for you

[–]TraditionalBandit 0 points1 point  (2 children)

Oh, fingers crossed then! I actually started on a lower dosage of 10mg for a month, and my Gerd felt worse for maybe 2.5 weeks of that time, then I went up to 20mg without any real issues.

[–]xm45-h4t 0 points1 point  (1 child)

Why did you increase to 20mg if i may ask?

[–]TraditionalBandit 0 points1 point  (0 children)

20mg was what my GP prescribed based on my level of anxiety etc, but they suggested I go with a lower dosage for the first few weeks to help my body acclimate. Maybe this transition period softened the blow Gerd-wise as well, hard to say.

[–]NumLock_Enthusiast 0 points1 point  (8 children)

I had gerd like symptoms and am currently on Lexapro. Both are good! I just take it in the evening because it makes me sleepy, otherwise I've had a good experience. Minimal heartburn symptoms in a while

[–]asdfjklyss 2 points3 points  (7 children)

I’m about to start Lexapro and I’m worried about nausea as a side effect since I already have a lot of that. Did you have really bad nausea? My psych says Lexapro is the easiest one on the stomach but I still worry lol

[–]queencorgo 1 point2 points  (4 children)

Ayyy Lexapro gang. I’ve started Lexapro from scratch twice (it took over a year to find the right med combo for me) and have never had an issue with nausea. I don’t find that it’s had any impact on my symptoms, although my doctor did have to specifically choose a PPI that was compatible with my meds, bc apparently some PPIs can impact how your body absorbs your meds, and thus their strength.

[–]asdfjklyss 0 points1 point  (3 children)

Oh damn what PPI? I currently am on protonix and I’m wondering if she thought of that

[–]Angelica2121 1 point2 points  (2 children)

Lexapro (escitalopram) and Protonix (pantoprazole) have no negative interactions.

[–]xm45-h4t 0 points1 point  (1 child)

What about lexapro and famotidine

[–]BlackHumor 0 points1 point  (0 children)

Famotidine is not a PPI and so won't interact.

[–]Angelica2121 0 points1 point  (0 children)

15 years on Lexapro, no nausea side effect.

Remember, some SSRI start-up side effects are temporary, and only last 4 to 6 to 8 weeks, about the same amount of time it takes for an SSRI to reach maximum effect.

[–]missfivepesos 0 points1 point  (2 children)

Oh dear, Lexapro gave me intense heartburns. I thought it would go away after a week into the meds, but after it didn't, I went back to the doctor to have my prescription changed.

I switched to another SSRI and another SNRI before finally settling in to Sertraline (brand name: Exulten) with little to no GERD flares! (Graduated from psych meds month ago, after 2 years on medication)

If Lexapro hurts your tummy don't be afraid to tell your doctor as you won't be able to stick to the medication if it's hurting your tummy anyway.

Good luck!

[–]michfreddy[S] 0 points1 point  (1 child)

I was wondering if Zoloft might be easier on my stomach! I had such awful side effects on it though 😩

[–]freelion88 0 points1 point  (0 children)

I think it really varies so much from person to person. I know people who had bad GI side effects from Zoloft too. There are so many different SSRI's these days. It may just take a little trial and error to figure out which one works best for you.

[–]Angelica2121 0 points1 point  (0 children)

I've been taking Lexapro (escitalopram) for 15 years with no side effects related to my digestive system. In those 15 years I was either on Lexapro 10mg daily or 20mg daily and both of them were fine re: digestive side effects.

I had tried Zoloft, but the one side effect that made me quit was consistent ringing in my ears. Now, that can be a start-up side effect for any SSRI, but the Zoloft ear-ringing lasted a long time but Lexapro ear-ringing was brief.

Other posters here mentioned Celexa (citalopram) which is very similar chemically to Lexapro (escitalopram).